Journal of the Scientific Society

CASE REPORT
Year
: 2017  |  Volume : 44  |  Issue : 3  |  Page : 161--162

Fluvoxamine-induced neuroleptic malignant syndrome


Adarsh Bellad1, Vinayak Koparde2, Sandeep Patil2, Sameeran Chate2 
1 Department of Internal Medicine, J. N. Medical College, Belagavi, Karnataka, India
2 Department of Psychiatry, J. N. Medical College, Belagavi, Karnataka, India

Correspondence Address:
Sandeep Patil
Department of Psychiatry, J. N. Medical College, Belagavi, Karnataka
India

Neuroleptic malignant syndrome (NMS) is an uncommon but life-threatening idiosyncratic drug reaction that occurs following neuroleptic drug exposure. The estimated incidence of NMS is though very low, resulting mortality rates range between 4% and 30%. There is increasing evidence that “Atypical” antipsychotics are associated with NMS that has a different character. NMS occurring with selective serotonin reuptake inhibitors' use is extremely rare, and it should be differentiated from serotonin syndrome. Here, we report a rare case of NMS induced by fluvoxamine.


How to cite this article:
Bellad A, Koparde V, Patil S, Chate S. Fluvoxamine-induced neuroleptic malignant syndrome.J Sci Soc 2017;44:161-162


How to cite this URL:
Bellad A, Koparde V, Patil S, Chate S. Fluvoxamine-induced neuroleptic malignant syndrome. J Sci Soc [serial online] 2017 [cited 2021 Jul 26 ];44:161-162
Available from: https://www.jscisociety.com/article.asp?issn=0974-5009;year=2017;volume=44;issue=3;spage=161;epage=162;aulast=Bellad;type=0